Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Pueblo, CO

June 5, 2014Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2014, 11:11 PM MDT for Kiowa County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 11:11 PM MDT (05:11 UTC)
Expired
Jun 5, 2014, 11:49 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS55 KPUB 060511
SVRPUB
COC061-060600-
/O.NEW.KPUB.SV.W.0035.140606T0511Z-140606T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1111 PM MDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1200 AM MDT

* AT 1111 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  ARLINGTON...OR 30 MILES SOUTH OF AROYA...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  EADS...HASWELL...ARLINGTON AND SWEETWATER RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3827 10277 3833 10339 3851 10339 3853 10335
      3852 10317 3860 10318 3861 10315 3861 10279
TIME...MOT...LOC 0511Z 269DEG 21KT 3843 10330 

HAIL...1.00IN
WIND...<50MPH

$$

ETP
2 follow-up statements
184 
WWUS55 KPUB 060531
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1130 PM MDT THU JUN 5 2014

COC061-060600-
/O.CON.KPUB.SV.W.0035.000000T0000Z-140606T0600Z/
KIOWA CO-
1130 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM MDT
FOR WESTERN KIOWA COUNTY...

AT 1130 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASWELL...OR
28 MILES SOUTH OF WILD HORSE...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...ARLINGTON AND SWEETWATER RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3827 10277 3833 10339 3851 10339 3853 10335
      3852 10317 3860 10318 3861 10315 3861 10279
TIME...MOT...LOC 0530Z 269DEG 21KT 3843 10315 

HAIL...1.00IN
WIND...<50MPH

$$

ETP
708 
WWUS55 KPUB 060549
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1149 PM MDT THU JUN 5 2014

COC061-060559-
/O.CAN.KPUB.SV.W.0035.000000T0000Z-140606T0600Z/
KIOWA CO-
1149 PM MDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3827 10277 3833 10339 3851 10339 3853 10335
      3852 10317 3860 10318 3861 10315 3861 10279
TIME...MOT...LOC 0548Z 269DEG 21KT 3843 10301 

$$

ETP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM MDT, 7 hours 43 minutes earlier.

Area forecast discussion, Jun 5, 3:28 PM MDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT THU JUN 5 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 328 PM MDT THU JUN 5 2014

...SEVERE WEATHER EPISODE EXPECTED LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF THE SOUTHEAST PLAINS TODAY AND AGAIN ON FRIDAY...

EMBEDDED DISTURBANCE IN WESTERLY FLOW ALOFT WILL CONTINUE TO MOVE
ACROSS THE AREA THIS AFTERNOON.  SFC WINDS ACROSS THE PLAINS REMAIN
OUT OF THE EAST WITH SFC DEW POINTS GENERALLY IN THE UPPER 30S AND
40S ALONG THE I-25 CORRIDOR TO 50S FARTHER EAST.  SPC MESO ANALYSIS
SHOWING MIXED LAYER CAPES OF AROUND 500 TO 2000 J/KG ACROSS THE
SOUTHEAST PLAINS...WITH HIGHER VALUES EAST OF THE I-25 COUNTIES.
THUNDERSTORMS ARE STARTING TO FIRE ACROSS THE MOUNTAINS LATE THIS
AFTERNOON...AND AS THEY MOVE EASTWARD INTO MORE FAVORABLE
INSTABILITY...THEY ARE EXPECTED TO INTENSIFY AND BECOME SEVERE.
LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS OVER 60 MPH
WILL BE THE PRIMARY THREATS.  LCLS SEEM A LITTLE HIGH...BUT AS
EVENING APPROACHES ENHANCED EASTERLY LOW LEVEL WINDS MAY BE
SUFFICIENT FOR AN ISOLATED TORNADO...PARTICULARLY ACROSS THE PLAINS
TO THE EAST OF LA JUNTA.  SPC SSEO SHOWS SOME ENHANCED UPDRAFT
HELICITIES WITH THUNDERSTORMS ACROSS THESE AREAS LATER THIS EVENING.
AREAS OF GREATEST RISK FOR THUNDERSTORMS EARLY ON BASED ON LATEST
SHORT RANGE HIGH RES MODELS WILL BE THE TWO DIVIDES (PALMER AND
RATON). THEN RAP13...NAM12...AND GFS SUGGEST AN MCS WILL FORM ACROSS
THE SOUTHEAST PLAINS OVERNIGHT...AND SEEM TO BE TRENDING DEVELOPMENT
TOWARDS THE SOUTHEAST CORNER OF THE STATE AFTER 06Z JUST NORTH OF
THE FRONT. HAVE KEPT SOME SCT POPS OUT THAT WAY OVERNIGHT.  EASTERLY
UPSLOPE FLOW COMBINED WITH ANY WESTWARD PROPAGATING OUTFLOW FROM THE
MCS WILL HELP REINFORCE HIGHER DEW POINTS BACK WESTWARD INTO THE
SOUTHEAST MOUNTAINS.  THIS WILL SET THE STAGE FOR ANOTHER ROUND OF
SEVERE WEATHER FOR FRIDAY.

WEAK EMBEDDED DISTURBANCE BACK ACROSS CA WILL BE PROPAGATING THROUGH
WESTERLY FLOW ALOFT FOR FRIDAY AND THIS IN COMBINATION WITH
AFTERNOON HEATING SHOULD TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS.  WITH DEEP LAYER SHEARS RUNNING AROUND 40-50
KTS...ROTATING SUPERCELLS WILL ONCE AGAIN BE LIKELY.  CAPE VALUES
SHOULD ALSO BE A BIT HIGHER...PROBABLY AROUND 1000-2500 J/KG ACROSS
ALL OF THE SOUTHEAST PLAINS...THUS EXPECT THE SOUTHEAST MOUNTAINS
AND I-25 CORRIDOR TO BE MORE ACTIVE AS WELL.  THIS RAISES CONCERNS
FOR FLASH FLOODING ON THE BURN SCARS OF THE SOUTHEAST MOUNTAINS
TOMORROW AFTERNOON.  STORM MOTIONS SHOULD BE PRETTY QUICK
MOVING...BUT INTENSE RAINFALL RATES MAY STILL CAUSE QUICK RUNOFF
PROBLEMS.  LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR
THE WALDO AND BLACK FOREST BURN SCARS...BUT WILL WAIT FOR DETAILS TO
GET RESOLVED BETTER IN HIGH RES MODELS IN THE 00Z AND 06Z RUNS.

THE SOUTHWEST AND CENTRAL MOUNTAINS WILL REMAIN DRIER AND LESS
ACTIVE AS MOST OF THE MOISTURE REMAINS PINNED UP ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS.  NAM DOES HINT AT SOME MARGINAL
INCREASE IN MOISTURE ACROSS THE UPPER ARKANSAS RIVER VALLEY...AND
PORTIONS OF THE LA GARITAS AND SAN LUIS VALLEY AS WELL.  BUT THESE
THUNDERSTORMS WILL BE MORE HIGH BASED AND MORE ISOLATED IN NATURE.
GUSTY WINDS UP TO 40 MPH AND LIGHTNING WILL BE THE PRIMARY STORM
THREATS. -KT

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 328 PM MDT THU JUN 5 2014

...COOL AND UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND...

FRIDAY NIGHT THROUGH SUNDAY NIGHT...SOME SUBTLE DIFFERENCES IN NAM
AND GLOBAL MODELS...THOUGH ALL MODELS KEEPS A COOL AND UNSETTLED
WEATHER PATTERN ACROSS THE AREA THROUGH THE WEEKEND. LATEST GFS AND
ECMWF KEEP MODERATE WESTERLY FLOW ALOFT WITH EMBEDDED SHORT WAVES
TRANSLATING ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT.
FLOW BECOMES MORE NORTHWEST SUNDAY AND SUNDAY NIGHT AS BROAD TROUGH
MOVES ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS WITH UPPER RIDGING
BUILDING ACROSS THE WEST COAST AND INTO THE GREAT BASIN. LATEST NAM
A TAD DRIER FOR FRIDAY NIGHT...AND HAVE STAYED CLOSER TO GLOBAL
MODELS WHICH INDICATE AN MCS TRANSLATING ACROSS THE FAR SE PLAINS
FRIDAY NIGHT WITH CONVECTIVE OUTFLOWS PUSHING RICH LOW LEVEL MOISTURE
BACK ACROSS THE EASTERN MTS. STRATUS ACROSS THE EASTERN PLAINS
GIVES WAY TO PARTIAL CLEARING THROUGH THE LATE MORNING AND EARLY
AFTERNOON. STORMS TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE
LATE AFTERNOON AND SPREAD ACROSS THE MORE MOIST AND UNSTABLE
ENVIRONMENT ACROSS THE EASTERN PLAINS THROUGH THE EVENING AND
OVERNIGHT HOURS. A SIMILAR PATTERN IS EXPECTED FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT.

MODELS CONTINUE TO INDICATE AMPLE LOW LEVEL MOISTURE IN PLACE
WITH CAPES ACROSS EASTERN COLORADO BETWEEN 1000-2000 J/KG THROUGH
THE PERIOD...THOUGH DO INDICATE A SLIGHT DECREASE IN SHEAR ACROSS
THE AREA SATURDAY WITH SHEARS INCREASING TO 40-50KTS ACROSS THE
AREA AGAIN ON SUNDAY. AT ANY RATE...SHOULD STILL BE ENOUGH SHEAR
AND INSTABILITY FOR AFTERNOON AND EVENING SEVERE WEATHER...WITH
LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. ABUNDANT
MOISTURE WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING ON EASTERN COLORADO BURN SCARS.
FURTHER WEST...LATEST NAM TRIES TO MOISTEN UP THE ATMOSPHERE
ACROSS WESTERN COLORADO THROUGH THE PERIOD AND IS INDICATING MUCH
MORE QPF ACROSS THE SOUTHWEST AND CENTRAL MTS THAN GFS AND
ECMWF...AND HAVE GONE WITH THE DRIER SOLUTIONS AT THIS TIME.

MONDAY-THURSDAY...A DRIER AND WARMER PATTERN LOOKS TO BE IN THE
OFFING WITH UPPER LEVEL RIDGING BUILDING INTO THE STATE MONDAY AND
THEN FLATTENS ACROSS THE AREA TUESDAY AND WEDNESDAY WITH MORE
ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES. STILL LOOKS TO
BE ENOUGH MOISTURE FOR ISOLATED MORE HIGHER BASED AFTERNOON
SHOWERS AND THUNDERSTORMS MAINLY OVER AND NEAR THE HIGHER TERRAIN
THROUGH PERIOD. COULD SEE A DRYLINE DEVELOPING ACROSS THE FAR SE
PLAINS ON THURSDAY WITH INCREASING SOUTHWEST FLOW ALOFT AHEAD OF A
STRONGER SYSTEM DIGGING INTO THE GREAT BASIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 328 PM MDT THU JUN 5 2014

SCATTERED THUNDERSTORMS WILL PUSH OFF THE MOUNTAINS AND MAY
AFFECT THE KCOS AND KPUB TAF SITES. WILL MAINTAIN A TEMPO -TSRA
FOR KCOS WHERE LIKELIHOOD IS GREATEST THAT TERMINAL MAY BE
IMPACTED. KPUB WILL REMAIN IN A VCTS FOR NOW. GUSTY WINDS AND HAIL
TO NEAR 1 INCH IN DIAMETER WILL BE POSSIBLE SHOULD THESE AREAS BE
IMPACTED BY A THUNDERSTORM THROUGH THIS EVENING. IFR TO MVFR
STRATUS WILL DEVELOP AND SPREAD WESTWARD INTO THE TERMINALS
OVERNIGHT. THESE CIGS WILL BREAK BY 16Z-17Z AND THE SOUTHEAST
PLAINS WILL SEE ANOTHER ROUND OF SCATTERED THUNDERSTORMS FRIDAY
AFTERNOON. THESE MAY BE MORE LIKELY TO AFFECT BOTH KCOS AND KPUB
TERMINALS THROUGH FRIDAY EVENING WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. KALS WILL REMAIN VFR WITH SOME BREEZY SOUTHERLY
WINDS 15- 25 KTS THROUGH THE AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Jun 5, 7:39 PM MDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
739 PM MDT THU JUN 5 2014

COZ058>089-093>099-070145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
739 PM MDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED OVER EASTERN
SECTIONS THIS EVENING WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER
AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THESE
STORMS.

THUNDERSTORMS ARE PROJECTED TO DEVELOP INTO A MESOSCALE
CONVECTIVE SYSTEM BY LATER THIS EVENING AND THEN MOVE ACROSS THE
EASTERN PLAINS INTO WESTERN KANSAS. DAMAGING WINDS AND LARGE HAIL
WILL CONTINUE TO BE THE PRIMARY METEOROLOGICAL THREATS. IN
ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE TONIGHT. EXPECT
THUNDERSTORM ACTIVITY TO EXIT EASTERN COLORADO INTO WESTERN KANSAS
AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL BE LIKELY ACROSS THE I-25 CORRIDOR
AND SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING FRIDAY...
SATURDAY...AND SUNDAY. AT THIS TIME...THE MOST ACTIVE DAY APPEARS
TO BE FRIDAY. THE MAIN RISKS WILL BE LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL...ALTHOUGH A TORNADO OR TWO CANNOT BE
RULED OUT WHEN SUPERCELL STORMS DEVELOP.

FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS URBAN
AREAS AND IN AND AROUND RECENT BURN SCARS...SUCH AS WALDO
CANYON...BLACK FOREST...ROYAL GORGE...AND EAST PEAK.

PLEASE PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND DEVELOPING
WEATHER CONDITIONS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE EASTERN PLAINS TONIGHT.

In the hours before

Special weather statement, Jun 5, 9:37 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
937 PM MDT THU JUN 5 2014

COZ084-085-060400-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
937 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
1000 PM MDT...

AT 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR YODER...OR 32 MILES EAST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH...TRUCKTON...RUSH AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3857 10406 3871 10426 3911 10437 3913 10405
TIME...MOT...LOC 0337Z 237DEG 28KT 3892 10422
Local storm report, Jun 5, 9:55 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
955 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             13 W LAMAR              38.08N 102.86W
06/05/2014  E2.00 INCH       BENT               CO   STORM CHASER

0848 PM     HAIL             1 NNE SCHRIEVER AFB     38.82N 104.51W
06/05/2014  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0844 PM     HAIL             1 NNE OLNEY SPRINGS     38.19N 103.93W
06/05/2014  M1.00 INCH       CROWLEY            CO   TRAINED SPOTTER

0842 PM     HAIL             ENE OLNEY SPRINGS       38.17N 103.94W
06/05/2014  M1.00 INCH       CROWLEY            CO   TRAINED SPOTTER

0840 PM     HAIL             3 ENE OLNEY SPRINGS     38.18N 103.89W
06/05/2014  M1.00 INCH       CROWLEY            CO   PUBLIC

0835 PM     HAIL             5 N CALHAN              39.11N 104.30W
06/05/2014  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0831 PM     HAIL             2 N HASTY               38.14N 102.96W
06/05/2014  M1.00 INCH       BENT               CO   STORM CHASER

0828 PM     HAIL             MANZANOLA               38.11N 103.87W
06/05/2014  E1.00 INCH       OTERO              CO   PUBLIC

0827 PM     HAIL             5 N CALHAN              39.11N 104.30W
06/05/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0819 PM     HAIL             1 N HASTY               38.12N 102.96W
06/05/2014  M2.75 INCH       BENT               CO   LAW ENFORCEMENT

0816 PM     HAIL             3 NE PETERSON AFB       38.86N 104.67W
06/05/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0815 PM     HAIL             5 NW SCHRIEVER AFB      38.85N 104.59W
06/05/2014  E1.00 INCH       EL PASO            CO   PUBLIC

0809 PM     HAIL             10 NW HASTY             38.21N 103.09W
06/05/2014  M1.75 INCH       BENT               CO   STORM CHASER

0805 PM     TORNADO          1 W HASTY               38.11N 102.98W
06/05/2014                   BENT               CO   LAW ENFORCEMENT

0742 PM     HAIL             10 SE HASWELL           38.35N 103.03W
06/05/2014  E1.00 INCH       KIOWA              CO   PUBLIC

0726 PM     HAIL             4 SE HASWELL            38.41N 103.11W
06/05/2014  M1.75 INCH       KIOWA              CO   PUBLIC

0708 PM     HAIL             5 N HASWELL             38.53N 103.16W
06/05/2014  E1.75 INCH       KIOWA              CO   PUBLIC

            HAIL RANGING IN SIZE FROM QUARTERS TO GOLF-BALLS...WITH
            QUARTER SIZE HAIL ONGOING.

0648 PM     HAIL             N RAMAH                 39.12N 104.17W
06/05/2014  M1.00 INCH       EL PASO            CO   PUBLIC

0646 PM     HAIL             6 W TRINCHERA           37.05N 104.14W
06/05/2014  E1.75 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            HAIL THE SIZE OF QUARTERS TO GOLF BALLS BEGAN AT
            APPROXIMATELY 636 PM MDT.

0633 PM     HAIL             3 WSW RAMAH             39.11N 104.22W
06/05/2014  E1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            HAIL RANGING FROM THE SIZE OF QUARTERS TO GOLF BALLS
            BEGAN AT APPROXIMATELY 633 PM WITH LARGE HAIL ONGOING.

0428 PM     HAIL             TRINIDAD                37.17N 104.51W
06/05/2014  E1.00 INCH       LAS ANIMAS         CO   BROADCAST MEDIA

1230 AM     HAIL             9 N BRANDON             38.58N 102.44W
06/05/2014  E0.88 INCH       KIOWA              CO   TRAINED SPOTTER

&&

PP
Special weather statement, Jun 5, 10:00 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT THU JUN 5 2014

COZ084-085-060430-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1000 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
1030 PM MDT...

AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUSH...OR 33 MILES SOUTHWEST OF LIMON...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAMAH AND RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3856 10406 3912 10426 3913 10417 3912 10405
TIME...MOT...LOC 0400Z 236DEG 23KT 3890 10409
Special weather statement, Jun 5, 10:04 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1004 PM MDT THU JUN 5 2014

COZ089-093-095-097-060430-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
1004 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY...
SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT
COUNTIES UNTIL 1030 PM MDT...

AT 1004 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF FORDER...OR 35 MILES NORTH OF
LA JUNTA...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CROWLEY...SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN
BENT COUNTIES.

LAT...LON 3826 10338 3838 10388 3852 10385 3852 10332
TIME...MOT...LOC 0404Z 280DEG 29KT 3846 10377

ETP
Local storm report, Jun 5, 10:40 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1040 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             17 S YODER              38.59N 104.22W
06/05/2014  M2.50 INCH       EL PASO            CO   BROADCAST MEDIA

&&
Local storm report, Jun 5, 11:09 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1109 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             6 NNW ARLINGTON         38.41N 103.36W
06/05/2014  M1.00 INCH       KIOWA              CO   TRAINED SPOTTER

            QUARTER-SIZED HAIL FELL FROM APPROXIMATELY 1030 PM TO
            1040 PM MDT.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:13 PM MDTSpecial Weather StatementPUBLas Animas32 min
Jun 5, 6:18 PM MDTSpecial Weather StatementPUBElbert27 min
Jun 5, 6:24 PM MDTSevere Thunderstorm WarningPUBLas Animas51 min
Jun 5, 6:32 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jun 5, 6:56 PM MDTSevere Thunderstorm WarningPUBKiowa49 min
Jun 5, 7:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 5, 7:36 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers39 min
Jun 5, 7:45 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jun 5, 8:04 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min
Jun 5, 8:11 PM MDTTornado WarningPUBBent, Prowers34 min
Jun 5, 8:24 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo51 min
Jun 5, 8:32 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Jun 5, 8:34 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jun 5, 8:42 PM MDTTornado WarningPUBBent, Prowers33 min
Jun 5, 9:12 PM MDTSpecial Weather StatementPUBBent33 min
Jun 5, 9:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jun 5, 9:22 PM MDTSpecial Weather StatementPUBEl Paso23 min
Jun 5, 9:37 PM MDTSpecial Weather StatementPUBEl Paso23 min
Jun 5, 10:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jun 5, 10:04 PM MDTSpecial Weather StatementPUBCrowley26 min
Jun 5, 10:24 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa51 min
Jun 6, 12:13 AM MDTSpecial Weather StatementPUBProwers92 min
Jun 6, 2:30 AM MDTSpecial Weather StatementPUBElbert30 min
Jun 6, 12:45 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min
Jun 6, 1:23 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jun 6, 1:32 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas43 min
Jun 6, 1:40 PM MDTSpecial Weather StatementPUBTeller50 min
Jun 6, 1:55 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 6, 1:56 PM MDTTornado Warning Tornado observedPUBLas Animas34 min
Jun 6, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Jun 6, 2:23 PM MDTTornado Warning Tornado observedPUBLas Animas37 min
Jun 6, 2:28 PM MDTSpecial Weather StatementPUBTeller32 min
Jun 6, 2:39 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jun 6, 2:41 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers49 min
Jun 6, 2:44 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 6, 2:52 PM MDTTornado Warning Tornado observedPUBLas Animas23 min
Jun 6, 2:54 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 6, 3:05 PM MDTSevere Thunderstorm WarningPUBPueblo40 min
Jun 6, 3:08 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jun 6, 3:10 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas50 min
Jun 6, 3:10 PM MDTSevere Thunderstorm WarningPUBKiowa50 min
Jun 6, 3:14 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
Jun 6, 3:17 PM MDTTornado WarningPUBBaca, Bent, Las Animas28 min
Jun 6, 3:20 PM MDTSevere Thunderstorm WarningPUBEl Paso19 min
Jun 6, 3:44 PM MDTSevere Thunderstorm WarningPUBPueblo23 min
Jun 6, 3:45 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers45 min
Jun 6, 3:51 PM MDTSevere Thunderstorm WarningPUBPueblo39 min
Jun 6, 3:56 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 6, 4:10 PM MDTSpecial Weather StatementPUBBaca35 min
Jun 6, 4:14 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo46 min
Jun 6, 4:15 PM MDTTornado WarningPUBKiowa, Prowers60 min
Jun 6, 4:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jun 6, 4:44 PM MDTSevere Thunderstorm WarningPUBKiowa27 min
Jun 6, 4:51 PM MDTSpecial Weather StatementPUBLas Animas24 min
Jun 6, 4:53 PM MDTSpecial Weather StatementPUBBaca37 min
Jun 6, 5:30 PM MDTSpecial Weather StatementPUBLas Animas30 min
Jun 6, 5:44 PM MDTSpecial Weather StatementPUBKiowa91 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.